Scattering by lossy dielectric nonspherical objects with nonvanishing magnetic susceptibility

Akhlesh Lakhtakia, Vijay K. Varadan, Vasundara V. Varadan

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

Using the recently formulated iterative extended boundary condition method (IEBCM) it is shown that the absorption mechanisms in a lossy dielectric object are enhanced by the presence of a nonvanishing magnetic susceptibility. In addition, there is a corresponding reduction in the backscattering cross section. The conditional convergence of the IEBCM algorithm is also proved.

Original languageEnglish (US)
Pages (from-to)3057-3060
Number of pages4
JournalJournal of Applied Physics
Volume56
Issue number11
DOIs
StatePublished - Dec 1 1984

Fingerprint

boundary conditions
magnetic permeability
scattering
backscattering
cross sections

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy (miscellaneous)

Cite this

Lakhtakia, Akhlesh ; Varadan, Vijay K. ; Varadan, Vasundara V. / Scattering by lossy dielectric nonspherical objects with nonvanishing magnetic susceptibility. In: Journal of Applied Physics. 1984 ; Vol. 56, No. 11. pp. 3057-3060.
@article{fb2191a9fd0c46f5ab45356c55e180c8,
title = "Scattering by lossy dielectric nonspherical objects with nonvanishing magnetic susceptibility",
abstract = "Using the recently formulated iterative extended boundary condition method (IEBCM) it is shown that the absorption mechanisms in a lossy dielectric object are enhanced by the presence of a nonvanishing magnetic susceptibility. In addition, there is a corresponding reduction in the backscattering cross section. The conditional convergence of the IEBCM algorithm is also proved.",
author = "Akhlesh Lakhtakia and Varadan, {Vijay K.} and Varadan, {Vasundara V.}",
year = "1984",
month = "12",
day = "1",
doi = "10.1063/1.333887",
language = "English (US)",
volume = "56",
pages = "3057--3060",
journal = "Journal of Applied Physics",
issn = "0021-8979",
publisher = "American Institute of Physics Publising LLC",
number = "11",

}

Scattering by lossy dielectric nonspherical objects with nonvanishing magnetic susceptibility. / Lakhtakia, Akhlesh; Varadan, Vijay K.; Varadan, Vasundara V.

In: Journal of Applied Physics, Vol. 56, No. 11, 01.12.1984, p. 3057-3060.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Scattering by lossy dielectric nonspherical objects with nonvanishing magnetic susceptibility

AU - Lakhtakia, Akhlesh

AU - Varadan, Vijay K.

AU - Varadan, Vasundara V.

PY - 1984/12/1

Y1 - 1984/12/1

N2 - Using the recently formulated iterative extended boundary condition method (IEBCM) it is shown that the absorption mechanisms in a lossy dielectric object are enhanced by the presence of a nonvanishing magnetic susceptibility. In addition, there is a corresponding reduction in the backscattering cross section. The conditional convergence of the IEBCM algorithm is also proved.

AB - Using the recently formulated iterative extended boundary condition method (IEBCM) it is shown that the absorption mechanisms in a lossy dielectric object are enhanced by the presence of a nonvanishing magnetic susceptibility. In addition, there is a corresponding reduction in the backscattering cross section. The conditional convergence of the IEBCM algorithm is also proved.

UR - http://www.scopus.com/inward/record.url?scp=4444238933&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=4444238933&partnerID=8YFLogxK

U2 - 10.1063/1.333887

DO - 10.1063/1.333887

M3 - Article

VL - 56

SP - 3057

EP - 3060

JO - Journal of Applied Physics

JF - Journal of Applied Physics

SN - 0021-8979

IS - 11

ER -